MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ENDOBUTTON CL ULTRA 20MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. ENDOBUTTON CL ULTRA 20MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72200147
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Synovitis (2094); Impaired Healing (2378)
Date of Event 07/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, six weeks after a left knee anterior cruciate ligament reconstruction surgery + arthroscopic meniscus shaping surgery + arthroscopic knee synovectomy surgery + tendon excision surgery + joint therapeutic substance injection, which was performed on (b)(6) 2024 and in which a 20 mm endobutton cl ultra was inserted, the patient had poor wound healing.On (b)(6) 2024, under general anesthesia, a debridement and vsd drainage were performed for poor wound healing after the primary surgery of the left anterior cruciate ligament.On (b)(6) 2024, approximately, the patient experienced recurrent fever with a maximum temperature of 38.5 degrees celsius and the blood test results showed 80.5% neutrophils and 141.89mg/l c-reactive protein.The patient was treated with vancomycin 1.0g q12h.On (b)(6) 2024, under general anesthesia, the patient underwent arthroscopic cleaning of the left knee surgery with poor wound healing.During this revision surgery, purulent fluid accumulation and synovial infection were observed in the knee joint, and the anterior cruciate ligament graft failed.Knee joint synovial cleaning was performed, and a drainage tube was placed.The anchor remained secured in the patient.The patient's body temperature and inflammatory indicators decreased significantly after surgery and antibiotic treatment.There was no abnormal exudation at the surgical incision site and no tenderness locally.Regular postoperative blood routine, crp, esr, and descending pressure tests were conducted.Calcinogen, interleukin-6, liver and kidney function with stable condition.The patient was recovered from the infection and was discharged on (b)(6) 2024.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
ENDOBUTTON CL ULTRA 20MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21134449
Report Number1219602-2025-00092
Device Sequence Number20539268
Product Code MBI
UDI-Device Identifier03596010597267
UDI-Public3596010597267
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980155
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number72200147
Device Lot Number2101765
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Initial Report FDA Received Date01/12/2025
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age34 YR
Patient SexFemale